MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED LEFT SIZE 7; PROTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED LEFT SIZE 7; PROTHESIS, KNEE
Catalog Number 42500606201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Swelling/ Edema (4577)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, on an unknown timeframe post-implantation, the patient experienced a bone fracture of the distal femur.The patient underwent intervention to correct the fracture.Due diligence is in progress for this event, to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: tibia cemented 5 degree stemmed left size e: catalog#42532007101, lot#65967550; stem extension tapered cemented 14 mm diameter +30 mm length: catalog#42557000114, lot#65890790; articular surface fixed bearing constrained posterior stabilized (cps) left 12 mm height: catalog#42512600712, lot#65842817; all poly patella cemented 29 mm diameter: catalog#42540000029, lot#65800883; refobacin plus bone cem 2x40-3: catalog#3021170001-3, lot#ax30ce2303, qty#2; refobacin plus bone cem 2x20-3: catalog#3021180001-3, lot#x02aai0105.G2: foreign: germany.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Subsequently, two weeks post-implantation, the patient began to experience progressive pain and swelling of the left knee.Diagnostic images revealed a bone fracture of the distal femur.The patient underwent intervention to correct the fracture and the articular surface was found to be dislocated secondary to the fracture.The bearing was replaced without reported complication.Due diligence is in progress for this event, to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a3; b3; b4; b5; g3; h2; h6; h10.Multiple mdr reports have been filed for this event.Please see associated report: 3007963827-2023-00350.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - femur.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient reported progressive pain and swelling, x-ray revealed periprosthetic femur fracture.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic fracture of the distal femoral medial metaphysis.Overall fit and alignment of the implants is appropriate.Osteopenia is present.Root cause was unable to be determined.However, review of the provided medical records found that a competitor implant was implanted during the revision surgery.Per the instructions for use, components and/or instruments from other knee systems are not to be used unless expressly labeled for such use.Premature wear, loosening or implant fracture may develop and require surgical explantation.Reported event was confirmed by review of provided medical records and radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Approximately two weeks post-implantation, the patient began to experience progressive pain, swelling, and difficulty ambulating.Diagnostic images revealed a periprosthetic bone fracture of the medial femoral condyle.A cast was applied however follow up imaging revaluated further displacement of the fractured bone fragments.Subsequently, the patient underwent revision surgery of the femoral components.Due diligence is complete as multiple attempts have been made; all available information has been reported.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED LEFT SIZE 7
Common Device Name
PROTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18255357
Report Number3007963827-2023-00327
Device Sequence Number6685334
Product Code JWH
UDI-Device Identifier00889024229211
UDI-Public(01)00889024229211(17)330423(10)65751325
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42500606201
Device Lot Number65751325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer12/05/2023
01/18/2024
03/05/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/20/2023
02/12/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale